Departmental Bulletin Paper COX-2 inhibitory NSAID-induced multiple stenosis in the small intestine diagnosed by double-balloon endoscopy

Ueno, Yasuaki  ,  Nakamura, Masanao  ,  Watanabe, Osamu  ,  Yamamura, Takeshi  ,  Funasaka, Kohei  ,  Ohno, Eizaburo  ,  Miyahara, Ryoji  ,  Kawashima, Hiroki  ,  Goto, Hidemi  ,  Hirooka, Yoshiki

78 ( 3 )  , pp.323 - 328 , 2016-08 , Nagoya University Graduate School of Medicine, School of Medicine
ISSN:0027-7622
Description
The patient was a 72 year old man who had been given non-steroidal anti-inflammatory drug (NSAID) for two years. He repeatedly developed small intestinal ileus; therefore, he underwent several imaging examinations, but the cause was not identified. He subsequently underwent a double-balloon endoscopy (DBE). The membranous stenoses were detected in the jejunum, and the biopsy specimens were taken during the DBE. The membranous stenoses in the gastrointestinal tract were characteristic of NSAID–induced enteropathy, and he was endoscopically and histopathologically diagnosed with NSAID-induced small intestinal disorder. NSAID administration was withdrawn, and the balloon dilation was conducted for small intestinal stenosis. After that, no small intestinal ileus developed again. Some studies were conducted on the mechanism of NSAID-induced small intestinal dysfunction, but the drug that was administered to the patient was a highly selective NSAID for cyclooxygenase (COX)-2, and there are few studies that reported a dysfunctional mechanism induced by this drug. In the tissue sampled by DBE, apoptotic bodies were found; therefore, it was suggested that the stenoses in this case were caused by the COX-2 inhibitor from the relationship between COX-2 inhibition and apoptosis. Further studies are necessary to investigate the mechanism of NSAID enteropathy.
Full-Text

https://nagoya.repo.nii.ac.jp/?action=repository_action_common_download&item_id=22660&item_no=1&attribute_id=17&file_no=1

Number of accesses :  

Other information